Thunderstorm Wind, Leake
- When
- June 12, 5:00 PM CST
- Where
- Leake County, Madden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.683, -89.350
Several trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 12, 3:00 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT MON JUN 12 2006 .DISCUSSION... SCORCHING TEMPS...COMBINED WITH A BIT OF SURFACE MOISTURE...HAS FUELED SOME ISOLATED SHOWERS AND STORMS THIS AFTERNOON ACROSS EASTERN MISSISSIPPI AHEAD OF A COLD FRONT SURGING SOUTH FROM THE TN VALLEY. ANOTHER DISTURBANCE (MCV?) TOPPING THE UPPER RIDGE CENTERED IN THE UPPER PLAINS IS JUST NOW INSTIGATING SOME POTENT STORMS THAT ARE MOTORING TOWARD CENTRAL ARKANSAS. THOSE LATTER STORMS WILL HAVE TO BE WATCHED BECAUSE MOISTURE AND INSTABILITY GRADIENTS (NOT TO MENTION CURRENT AMBIENT MOTION) WOULD SUPPORT THEM HEADING TOWARD NORTHWEST ZONES. NONE OF THE COMPUTER GUIDANCE SUGGESTS THIS (PROBABLY DUE TO A MAJOR H700 THERMAL CAP)...BUT CONVECTION THAT MIGHT NOT HAVE A CHANCE AT INITIATING IN A CAPPED ENVIRONMENT COULD MANAGE TO SURVIVE IF IT MOVED INTO SUCH ENVIRONMENT. FOR TONIGHT...I WILL DISCOUNT STORMS TO OUR NORTHWEST FOR NOW (WITH THE CAVEAT THAT THEY WILL BE WATCHED)...BUT THE FRONT STILL SEEMS TO HAVE THE POTENTIAL TO BRING AN ISOLATED STORM OR TWO TO EASTERN ZONES THROUGH MID EVENING. HOT TEMPS SUGGEST DEEP MIXING AND POTENTIAL FOR QUITE A BIT OF SUBCLOUD EVAPORATION...AND THEREFORE GUSTY WINDS...WITH ANY STORMS. WORDING LEFT OUT OF THE HWO HOWEVER...MAINLY BECAUSE THUNDEROUS CONVECTION THIS EVENING IS EXPECTED TO BE MINIMAL. OTHERWISE...EXPECT PARTLY CLOUDY SKIES BECOMING GENERALLY CLEAR BY MIDNIGHT WITH DRIER AIR IN THE BOUNDARY LAYER GRADUALLY FILTERING SOUTH THROUGH THE ARKLAMISS AS THE COLD FRONT PASSES. TEMPERATURES BY DAWN WILL NOT BE TERRIBLY COOL THOUGH WITH MOST AREAS UP AROUND 70. TOMORROW...DRIER AIR WILL CONTINUE TO FILTER SOUTH INTO THE REGION WITH THE BOUNDARY MOVING FURTHER SOUTH. ALBERTO (COMFORTABLY TO OUR EAST-SOUTHEAST) WILL BE BRINGING RAIN AND SOME WIND TO THE WESTERN FL COASTLINE...BUT NARY A CLOUD IS ANTICIPATED FROM THIS SYSTEM IN OUR CWA. FORTUNATELY...LOTS OF SUN TOMORROW SHOULD NOT YIELD TEMPS QUITE AS HOT BEHIND THE COLD FRONT...AND SOME AREAS MAY NOT TOP 88 OR 89. WENT WITH LATEST MAV IN THIS REGARD. PLEASANT TREND IN TEMPS WILL CONTINUE TOMORROW NIGHT WITH DRIER AIR AND DECENT RAD COOLING CONDITIONS. THE ONLY IMPEDIMENT TO MAX COOLING MAY BE NORTHERLY SURFACE WINDS THAT MAY HAVE A BIT OF A HARD TIME RELAXING ON THE FAR WESTERN PERIPHERY OF ALBERTOS CIRCULATION. CUT MAV NUMBERS A FEW DEGREES...BUT THEY MORE CUTTING MAY BE NEEDED IF CONFIDENCE IS HIGH THAT WINDS WILL BE NIL. /BB/ .WEDNESDAY THROUGH MONDAY...NORTHWEST FLOW WILL CONTINUE ACROSS THE AREA WEDNESDAY AS THE BOUNDARY WILL HAVE PUSHED WELL TO THE SOUTH OF THE AREA. TROPICAL STORM ALBERTO SHOULD BE WELL OFF TO THE EAST OF OUR AREA ALSO. AT THE SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE OHIO VALLEY WITH A SURFACE RIDGE NOSING IN OVER THE REGION. THIS PATTERN WILL HOLD THROUGH THURSDAY UNTIL UPPER LEVEL RIDGING BEGINS TO BUILD IN OVER THE AREA ON FRIDAY AS THE PERSISTENT UPPER LEVEL TROUGH OVER THE EAST BEGINS TO SHIFT EASTWARD. AFTER OUR VERY BRIEF SLIGHT COOLDOWN IT LOOKS LIKE THE HEAT WILL RETURN THURSDAY AND CONTINUE THROUGH THE WEEKEND WITH 850MB TEMPERATURES WARMING TO NEAR 20C ON FRIDAY AND EVEN WARMER (21-22C) THROUGH THE WEEKEND. GUIDANCE TEMPERATURES SEEM ON TRACK THROUGH THE PERIOD SO HAVE PRETTY MUCH STUCK WITH THEM. WITH STRONG SUBSIDENCE AND VERY LITTLE MOISTURE THROUGH FRIDAY...HAVE CUT GUIDANCE POPS TO ZERO MID WEEK AND ADJUSTED LOWER THROUGH FRIDAY. THE GFS INDICATES THAT THE MID LEVEL AND SURFACE RIDGE WILL SHIFT EAST OF OUR AREA SATURDAY...AND THE NEXT CHANCE OF RAIN AT ALL OVER OUR AREA LOOKS LIKE SATURDAY AS WE GET INTO A STRONGER SOUTHERLY FLOW. THE GFS INDICATES DECENT LAPSE RATES (6.5 TO 7.0) AND PRECIPITABLE WATER VALUES NEAR 1.8 OVER THE ENTIRE AREA TO NEAR 2.1 INCHES OVER OUR SOUTHWEST COUNTIES ON SATURDAY AND ONLY SLIGHTLY LOWER PWS ON SUNDAY...BUT THE EURO AND THE UKMET ARE NOT QUITE AS AGGRESSIVE WITH PUSHING THE RIDGE CENTER EAST OF OUR AREA OVER THE WEEKEND WHICH WOULD KEEP US UNDER STRONG SUBSIDENCE AT LEAST THROUGH SATURDAY. DUE TO THESE FACTORS HAVE DECIDED TO JUST STICK WITH GUIDANCE THROUGH THE WEEKEND AS FAR AS POPS GO WHICH BRINGS ISOLATED AFTERNOON STORMS ACROSS THE AREA SATURDAY THROUGH MONDAY./15/ && .AVIATION... ALL VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. ONLY EXCEPTION WILL BE AROUND ISOLATED EVENING SHOWERS AND STORMS...WHICH WILL MAINLY ONLY THREATEN MEI...GTR...AND HBG. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 89 63 91 / 6 2 7 0 MERIDIAN 67 90 61 92 / 9 2 8 0 VICKSBURG 69 90 64 94 / 3 2 4 0 HATTIESBURG 70 93 63 93 / 16 4 6 0 NATCHEZ 69 88 63 91 / 5 4 4 0 GREENVILLE 67 89 64 93 / 0 1 1 0 GREENWOOD 64 87 62 90 / 1 2 4 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 50 LONG TERM: 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT MON JUN 12 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 132000- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 300 PM CDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 500 PM CDT MON JUN 12 2006 MSZ046-052-122245- KEMPER-LAUDERDALE- 500 PM CDT MON JUN 12 2006 ...STRONG THUNDERSTORM MOVING THROUGH KEMPER AND INTO LAUDERDALE COUNTIES... A STRONG THUNDERSTORM HAS DEVELOPED OVER SOUTHERN KEMPER COUNTY NEAR SOUTH OF DE KALB. WIND GUSTS TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING MAY OCCUR. ALSO PERIODS OF HEAVY RAIN WILL BE LIKELY WITH HOURLY RAINFALL RATES NEAR AN INCH TO AN INCH AND A HALF. THIS STORM WILL SLOWLY DRIFT SOUTH AND SHOULD PASS JUST TO THE EAST OF MERIDIAN NAVAL AIR STATION. CAB
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE JACKSON MS 515 PM CDT MON JUN 12 2006 MSZ046-052-122245- KEMPER-LAUDERDALE- 500 PM CDT MON JUN 12 2006 ...STRONG THUNDERSTORM MOVING THROUGH KEMPER AND INTO LAUDERDALE COUNTIES... A STRONG THUNDERSTORM HAS DEVELOPED OVER SOUTHERN KEMPER COUNTY NEAR SOUTH OF DE KALB. WIND GUSTS TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING MAY OCCUR. ALSO PERIODS OF HEAVY RAIN WILL BE LIKELY WITH HOURLY RAINFALL RATES NEAR AN INCH TO AN INCH AND A HALF. THIS STORM WILL SLOWLY DRIFT SOUTH AND SHOULD PASS JUST TO THE WEST OF MERIDIAN NAVAL AIR STATION. CAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 558 PM CDT MON JUN 12 2006 MSZ044-045-050-051-122345- LEAKE-NESHOBA-NEWTON-SCOTT- 558 PM CDT MON JUN 12 2006 ...STRONG THUNDERSTORM MOVING OVER THE LEAKE AND NESHOBA COUNTY LINE... A STRONG THUNDERSTORM HAS PULSED UP OVER THE THE LEAKE AND NESHOBA COUNTY LINE EAST OF STANDING PINE. WIND GUSTS TO 45 TO 50 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE. THESE GUSTY WINDS MAY BRING DOWN A FEW WEAK AND DECAYING TREES. ALSO PERIODS OF HEAVY RAIN WILL BE LIKELY WITH HOURLY RAINFALL RATES NEAR AN INCH TO AN INCH AND A HALF. THIS STORM WILL SLOWLY DRIFT SOUTH MOVE INTO SCOTT AND NEWTON COUNTIES. CAB
The Jackson/Brandon,MS radar (KDGX), 75 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504931, 5504932.